MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV421T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav® was manufactured by a qualified employee in june 2012.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv421t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: a deformation of the outer housing of the progav® valve was observed through the visual inspection.The measurement of the plane parallelism could additionally confirm the deformation.The values were measured outside the permissible tolerance.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.Result first, we performed a visual inspection of the progav®.A deformation of the outer housing of the progav® valve was observed through the visual inspection.This deformation was confirmed through a measurement of the plan parallelity.Next, we tested the permeability, adjustability, as well as the brake functionally and brake force.The brake function did not operate as expected, therefore, the valve adjusted itself.Deformation can cause the lowering of the housing diaphragm, which, due to the preload set, achieves the braking force which is to hold the rotor in its position.As a result of the deformation, this no longer occurred.The brake is defect.The cause of the deformation remains unclear.However, manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.The brake values measured during the final inspection confirm the functionality.There is no recognizable pre-damge of the brake.
 
Event or Problem Description
It was reported miethke that a progav w/shuntassist.25 + dist.Cath.(part # fx421t) was implanted during a procedure performed on (b)(6) 2012.According to the complainant, the valve adjusted on own.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV W/SHUNTASSIST.25 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12385800
Report Number3004721439-2021-00607
Device Sequence Number20014665
Product Code JXG
UDI-Device Identifier04041906136987
UDI-Public4041906136987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV421T
Device Catalogue NumberFV421T
Device Lot Number20017487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2016
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 MO
Patient Weight14